I have been diagnosed with benign PVC/s and even though they are a little scarey, I'm able to finally get used to them. I have had both a ECG and an Echo done and both came back OK. I also had a holter montior fitted for 24 hours which showed 120 missed heartbeats within 12 hours. My cardiologist said all was well and to try to live with the PVC's. The only thing that I can't get used to is the dizziness. After I have a skipped beat, it feels like I get a rush of blood to my ears and head and sometime the middle of my back and it worries me that I might faint. Firstly, is this normal and something I also have to get used to or should I be worried and return to the doctors? I was also diagnosed with Thyroiditis last year which the Cardiologist said could certainly have something to do with the off-set of the PVC's though I wasn't given any treatment for the thyroid condition. I take Toprol and Lisiniprol for blood pressure but nothing specifically for PVC's. I have tried a Magnesium supplement but it didn't help at all. Can I try anything else?
I've been taking Toprol for 2 years and Lisiniprol for around 8 months but the "dizziness" started before then when the PVC's started. I've just read on another members post that she takes a Hawthorn supplement and her PVC's stopped completely!! Going to get some and try it as it's supposed to help with high blood pressure too.
I have read many many posts about PVC's but none really that mention the "dizzy", "brain blinking" whoozy feeling I get with them...So I am sorta selfishly glad that someone out there could relate. I have worn a 3 week heart monitor. I have had an EP study done, tilt table test, stress echo...you name it. Doctors all say everything is negative. In the beggining I had an EP guy tell me that my ECG was "suggestive" of Brugada Syndrome(scary s**T) but after the negative EP study he is no longer concerned. When I get these episodes of light headedness though I become concerned and worry that the doctors are just not catching it. So now they say if I'm not satisfied that the next step would be to consider an implanted monitor.
I am considering the implanted recorder...I just feel the need to get to the absolute bottom of this. I don't believe that my light headed episodes are panic attacks and therefore I don't believe that I am only having benign PVC's. First, though, I am going to have both of my children get EKG's as they both have passed out a handful of times over the years. I am pretty sure their issues are vasovagal (ussually, but not always, they pass out after thinking about or hearing about 'bloody scenes') as that runs in my family but now that I am having electrophysiological issues I want to be sure they are ok.
I believe all PVC's are not the same. Although they have the same characteristic appearance on the monitor, some are stronger. In other words, the strength of the PVC's do not show. My personal, layman's opinion is that mild PVC's are asymptomatic and harmless, as the doctors say. However, more vigorous PVC's are easier to notice, and could possibly affect circulation to some extent. That would explain the dizziness, which I also experience, BTW.
I was getting kinda concerned thinking that I had a real problem beyond PVC's because of the light headedness. Hearing that others experience this too at least makes me feel like part of the crowd...thanks for the empathy.
And...I can also relate to what you are saying about the range of severity of PVC's. Sometimes they feel like a simple thud in the chest and nothing more...other times it feels like someone shoved a live wire into my chest and it reverberates through my head as the air is sucked out of my lungs...all this in the span of 1 or 2 seconds...:)
Thank you so much for your responses and I too, am pleased to hear that I'm not alone and that makes me feel a little easier!! Thanks bobad for the your thoughts on different levels of PVC's. I too think that some, (like mine) affect the circulation in some way. My Cardiologist explained it to me by saying that when the heart skips a beat, there's a small build up of blood that should have been released with the beat so when the next "normal" beat takes place, the build up of blood along with the normal release creates that pressure/dizzy feeling. I know his explanation makes sense and that the sensation only lasts for 1/2 seconds but it's still scary right? Anyway, hope this helps. Has anyone out there tried the Hawthorn supplement to eliminate PVC's?
july25th hansonkay,just returned from Mayo Clinic,Rochester after seeing the cardio. Had a 24,actually 22hr. holter, they removed it earlly for the doc could get a readout before my appt. I saw the doc, he said in a 22 hour span i had over 1200 pvc's, pretty scarey. He want's to start me on Sectral,200mg.twice a day but, i was told to wait till i returned home and saw my doc as i should be monitored as i guess it could make my heart rate to low. anyone know about this drug and do you think i should take this or what do you think.Really scared to find out i have so many skipped beats. like to know what you that are more expierenced in heart problems then i am. thank's
I can completely understand your feelings. I have missed beats and at times I am beside myself with worry about them.
I don't think 1,200 missed beats a day is that many. I often have them every 9 or 10 beats for hours at a time - thousands a day on occasion. There are people on these forums who have had thousands a day for 20 plus years. I have had ekg's, monitors etc, and have been told I am fine. I think the number is less significant than the nature and origin.
Sectral is a beta-blocker, which seem to be the first port of call for people with pvcs/pacs. They slow down your heart rate and can cause fatigue, so you do need to be monitored with them. Beta- blockers also have a calming effect so they may help with the anxiety over your condition.
I would advise avoiding caffeine, alcohol, stress, heavy meals and getting plenty of sleep. My missed beats began after an operation and have made my life miserable at times - I find it very hard to accept that I am 'fine', despite what the doctors say. I hope your treatment is successful.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST